No improvement after fractional laser for my pitted acne scars but i got 2 black spots out of burns(laser beam).My doctor told if i do a chemical peel it will go away after doing the peel no improvement.please help me.not a severe burn but how to fade the black spot?help me.the black spot is above my upper lips
After Doing Fractional Laser I Got a Two Black Spots Out of Burns. How Can I Get Rid of It? I already Tried A Chemical Peel
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Burns with fractional laser treatment
How long has it been since you had your treatment and what is your skin tone?
Hydroquinone and topical steroids may help with your darkened spots. Also, you should definitely avoid any sun exposure.
As far as not seeing improvement with acne scars, it may take a few months before you see any improvement depending on what type of laser and settings were used. Also, with acne scars, a second treatment is frequently recommended depending on the depth of the scars. I use a fractionated CO2 laser (Active/Deep Fx) and that has been my experience thus far.
I noticed your location is Dublin, Ohio. My office is also in Dublin. Feel free to come in for a consultation if you would like me to examine your skin. Mention Real Self so they will waive the consultation fee.
Hyperpigmentation after fractional laser treatment
Hyperpigmentation can be a potential side effect of fractional laser resurfacing. I recommend strict avoidance of sun exposure as well as the use of a hydroquinone and a broad spectrum sunscreen for one month before and one month after the procedure.
Post inflammatory hyperpigmentation usually happens when there is a break in the dermoepidermal junction and the melanin drops down into the dermis. From there it is not easy to make it go away.
Once the hyperpigmentation has happened, there are a number of ways to approach it. The first thing to try is a combination of hydroquinone, tretinoin and a cortisone cream once a day. Triluma, a topical medication which combined all three of these, is not avialable at the present. But your doctor can help you get a prescription compounded into this medication. Strict sun avoidance and sun protection in the form of a broad spectrum sunscreen must be maintained every day.
Other lightening agents include azelaic acid and kojic acid. These medications can be used in conjunction with a hydroquinone combination.
Chemical peels are used for superficial hyperpigmentation with good results. However, depending on the person's skin type and the depth of the chemical peel, it may cause additional hyperpigmentation. So caution is definitely advised. I would start with topical lightening agents and a sunscreen first.
There are other medications that can be used in conjunction with the above combination, like azelaic acid or kojic acid to help lighten the darkened area.
Light chemical peels may help sone but usually the hyperpigmentation is deeper than the peels can go.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.